Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir or Truvada
Aug 9, 2005

I have been on a regiment of Combivir and Sustiva for the last 19 months with no negative side effects and remaining undectable with a cd4 hovering around 450 and cd4% on the rise, starting at 8% and now at 15%. I had asked my doctor about switching to Truvada, instead of Combivir, as it would be easier to take a once a day drug, than twice a day (less chance of forgetting, which has not been a problem, just a worry). My doctor it is my decision, but stated that he is now starting his patients on Truvada and Sustiva, versus Combivir and Sustiva as a first line therapy. What is your opionion of switching. I would like the once a day regiment but don't want to run into any problems. Also, I am slightly concerned about the AZT in combivir as it can cause anemia. Is this the same issue with Truvada? Thanks for your help on this.

Response from Dr. Henry

Truvada + Sustiva has the advantage of once a day therapy (also true for Epzicom + Sustiva), less anemia, and perhaps better CD4 response than the traditional (and generally very effective) Combivir + Sustiva regimen. I often switch patients to a once a day regimen as you are considering. KH



Previous
Dosage/Fatigye?
Next
Bactrim side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement